Jump to content

Photo

Low Dose Accutane For Blackheads

accutane blackheads low dose accutane

8 replies to this topic

#1 Herbie Hancock

Herbie Hancock

    Michael

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Gender:Male
  • Joined: 30-May 13

Posted 10 June 2013 - 01:44 PM

Hey there,

 

I suffer from bad blackheads, as in my nose is completely covered and my face on either side of my nose has plenty too, and more seem to be coming all the time, and as many people on here would know, they are nigh on impossible to get rid of.

 

Ive tried everything from benzoyl peroxide,  salycylic acid, toners, moisturisers,facemasks,  visits to the esthetician with little or no success.

 

So I finally decided to visit a derm, who prescribed me accutane at a low dose i.e 20mg Mon, Weds, Fri - 60mgs a week, for 4 months.

 

Ive just started today.

 

Has anyone else gone this route?? If so how did it go for you??

 

Any advice??

 

Thanks guys



#2 Herbie Hancock

Herbie Hancock

    Michael

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Gender:Male
  • Joined: 30-May 13

Posted 26 June 2013 - 11:51 AM

Update - in just over 2 weeks Ive seen a huge improvement in my blackheads, they are making their way to the surface and falling out.

 

Its low dose so havent had too many side affects - chapped lips the main one.

 

I would advise anyone on accutane to be very careful in the sun though - I got pretty badly burned a few days ago, and I wasnt even in the sun for that long.



#3 Herbie Hancock

Herbie Hancock

    Michael

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Gender:Male
  • Joined: 30-May 13

Posted 13 August 2013 - 04:42 PM

Update - skin is clear, little or no blackheads - however, have been feeling the side effects big time, and im only taking 60mgs a week

 

Been suffering with dry lips, eyes, joints are sore - kind of like having a touch of the flu. Nose is also really dry and a bit bloody sometimes.

 

Wondering if its really worth it. Am gonna lessen my dose a little - have another 2 months to go.



#4 vincevega

vincevega

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 121
    Likes: 19
About Me
  • Joined: 21-September 12

Posted 15 August 2013 - 07:18 AM

Hello mate,

 

Sorry to hear about the nasty side effects, but on the plus side you seem to have got rid of some blackheads..

 

How long did it take for them to disappear? Did you have oily skin before the treatment? 

 

As I told you in the message, I bought the accutane pills but still haven't taken any. I plan on taking a 10mg pill every other day. But there's so many side effects I keep hearing about and the worst one for me at the moment is Rosacea. I keep hearing about people who've developed rosacea or permanent redness and that's the last thing I want...


Anyway, good luck and I hope the treatment is worthwhile.



#5 Herbie Hancock

Herbie Hancock

    Michael

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Gender:Male
  • Joined: 30-May 13

Posted 21 August 2013 - 07:18 AM

Hey mate - to answer your questions - it took them about a month to come out - they start pushing themselves to the surface, and then fall out - which left me with lots of little holes on my nose - but dont worry, they close themselves off in a day or 2, leaving smooth skin.

 

Yep I had oily skin beforehand, not horrendously oily - but it was a pain in the ass, shiny forehead and would need to wash it off a couple times a day.

 

The bottom line is that it definitely works in getting rid of blackheads. I had some big blackheads which just wouldnt budge - but it pushed them out, and it shrinks your pores, so makes the skin look a lot better. If I could keep my skin the way it is now Id be very happy.

 

Im just worried about when I stop - the oil will come back as will the blackheads - so Im led to believe. Makes me wonder whether it was worth it - taking into account the side affects.

 

Ive about another month and a half to go on accutane - then Im gonna visit my derm and discuss options - because I dont want to remain on accutane for another long period.

 

My advice to you would be to keep the dose very low and be patient - its such a strong drug it will work in very low doses given time.

 

I was on 60mgs a week with quite a lot of side affects - Ive now cut that down to 40, so will see what happens.

 

Best of luck dude.



#6 mrsrobinson

mrsrobinson

    Member

  • Site Watch
  • Posts & Likes
    Posts: 641
    Likes: 129
About Me
  • Gender:Female
  • Location:New York
  • Joined: 22-December 09

Posted 21 August 2013 - 08:19 AM

what were the side effects on 60 mg/week?  do you mind sharing with us?

 

full dose accutane never worked for me, unfortunately, but I have been reading about the low dose approach, so I am very interested!



#7 Herbie Hancock

Herbie Hancock

    Michael

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Gender:Male
  • Joined: 30-May 13

Posted 22 August 2013 - 11:08 AM

what were the side effects on 60 mg/week?  do you mind sharing with us?

 

full dose accutane never worked for me, unfortunately, but I have been reading about the low dose approach, so I am very interested!

 

Well my derm told me that on this low dose there would be little or no side affects - but it hasnt been the case. I weigh about 11 stone, just in case you want to compare.

 

Been suffering with dry lips, eyes, joints are sore - kind of like having a touch of the flu. Nose is also really dry and a bit bloody sometimes.

 

I like to exercise, but since Ive been on accutane its been difficult - as I usually feel shitty afterwards.

 

I wouldnt mind putting up with these side affects if it meant a permanent resolution - but Im led to believe that the oil and blackheads will return as soon as I stop.

 

Thats why Im not sure if its really worth it.

 

Hope this helps.



#8 Herbie Hancock

Herbie Hancock

    Michael

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Gender:Male
  • Joined: 30-May 13

Posted 09 October 2013 - 03:34 AM

Im due to finish up my accutane course next week - am looking forward to finishing up with the side effects but not looking forward to the return of oil and blackheads. Hopefully it will be less that it was before.

 

Am trying to be proactive so am going to see my derm tomorrow to see what alternative ideas he may have. Really dont want to go back to the way I was.



#9 Herbie Hancock

Herbie Hancock

    Michael

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Gender:Male
  • Joined: 30-May 13

Posted 09 December 2013 - 01:37 PM

Quick follow up - been off accutane for 2 months now - oil returned, just like before. Have been using retin A cream since I came off accutane - it works to a certain degree - blackheads and pores are smaller - I would be the only one able to see my blackheads, smaller than before.

 

Gonna keep at the retin A for another couple months see how it goes.

 

Could possibly do another course of accutane at some stage - at a lower dose though. I was doing 60mgs a week but I think I could get by on 20/30.

 

Oil return is a pain in the ass though, back to washing my face 3 times a day.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users